Dynamics of a hyperbolic system that applies at the onset of the oscillatory instability

Martel, Carlos y Vega de Prada, José Manuel (1998). Dynamics of a hyperbolic system that applies at the onset of the oscillatory instability. "Nonlinearity", v. 11 (n. 1); pp. 105-142. ISSN 0951-7715. https://doi.org/10.1088/0951-7715/11/1/008.

Descripción

Título: Dynamics of a hyperbolic system that applies at the onset of the oscillatory instability
Autor/es:
  • Martel, Carlos
  • Vega de Prada, José Manuel
Tipo de Documento: Artículo
Título de Revista/Publicación: Nonlinearity
Fecha: Enero 1998
Volumen: 11
Materias:
Escuela: E.T.S.I. Aeronáuticos (UPM) [antigua denominación]
Departamento: Fundamentos Matemáticos de la Tecnología Aeronáutica [hasta 2014]
Licencias Creative Commons: Reconocimiento - Sin obra derivada - No comercial

Texto completo

[img]
Vista Previa
PDF (Document Portable Format) - Se necesita un visor de ficheros PDF, como GSview, Xpdf o Adobe Acrobat Reader
Descargar (1MB) | Vista Previa

Resumen

A real hyperbolic system is considered that applies near the onset of the oscillatory instability in large spatial domains. The validity of that system requires that some intermediate scales (large compared with the basic wavelength of the unstable modes but small compared with the size of the system) remain inhibited; that condition is analysed in some detail. The dynamics associated with the hyperbolic system is fully analysed to conclude that it is very simple if the coefficient of the cross-nonlinearity is such that , while the system exhibits increasing complexity (including period-doubling sequences, quasiperiodic transitions, crises) as the bifurcation parameter grows if ; if then the system behaves subcritically. Our results are seen to compare well, both qualitatively and quantitatively, with the experimentally obtained ones for the oscillatory instability of straight rolls in pure Rayleigh - Bénard convection.

Más información

ID de Registro: 5995
Identificador DC: http://oa.upm.es/5995/
Identificador OAI: oai:oa.upm.es:5995
Identificador DOI: 10.1088/0951-7715/11/1/008
URL Oficial: http://iopscience.iop.org/0951-7715/11/1/008
Depositado por: Memoria de Investigacion 2
Depositado el: 14 Feb 2011 12:02
Ultima Modificación: 20 Abr 2016 14:39
  • Open Access
  • Open Access
  • Sherpa-Romeo
    Compruebe si la revista anglosajona en la que ha publicado un artículo permite también su publicación en abierto.
  • Dulcinea
    Compruebe si la revista española en la que ha publicado un artículo permite también su publicación en abierto.
  • Recolecta
  • e-ciencia
  • Observatorio I+D+i UPM
  • OpenCourseWare UPM